On optimally scaled systems for second-order scalar singularly perturbed problems

L. V. Kalachev, R. M.M. Mattheij

Research output: Contribution to journalArticlepeer-review

Abstract

The conditioning of the singularly perturbed scalar Dirichlet problem is considered. It is shown how this is related to the conditioning of an appropriate associated first-order system. Through this the dichotomy of the solution space (a concept that only makes sense in a vectorial setting) can be investigated. Two typical equations are studied in more detail, one with possible boundary layers on both sides of the interval and one with an internal layer (i.e., the turning point case). The results are applied to obtain estimates of global discretization errors for difference methods. Several examples illustrate the analysis.

Original languageEnglish
Pages (from-to)71-93
Number of pages23
JournalApplied Mathematics and Computation
Volume68
Issue number1
DOIs
StatePublished - Mar 1 1995

Fingerprint

Dive into the research topics of 'On optimally scaled systems for second-order scalar singularly perturbed problems'. Together they form a unique fingerprint.

Cite this